Alert archive / Missouri / Special Weather Statements in 2011
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Feb 27, 2011, 5:21 PM CST for Saline County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2011, 5:21 PM CST (23:21 UTC)
- Expired
- Feb 27, 2011, 5:45 PM CST
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
County Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 382 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383
WWUS83 KEAX 272321
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CST SUN FEB 27 2011
MOZ032-039-040-272345-
CHARITON MO-HOWARD MO-SALINE MO-
521 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARITON...SALINE
AND NORTHWESTERN HOWARD COUNTIES UNTIL 545 PM CST...
AT 516 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARSHALL...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SLATER...GLASGOW...SALISBURY...KEYTESVILLE...ARMSTRONG...GILLIAM
AND DALTON.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3903 9319 3915 9335 3957 9281 3935 9271
3933 9271 3932 9270 3925 9267
TIME...MOT...LOC 2321Z 225DEG 48KT 3916 9318
$$
CDBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Feb 27, 4:35 PM CST, 46 minutes earlier.
Area forecast discussion, Feb 27, 4:35 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
435 PM CST SUN FEB 27 2011
.DISCUSSION...
THE UPPER TROUGH OVER NEW MEXICO WAS BEGINNING TO SHEAR EAST
NORTHEAST AS A STRONG SPEED MAX SHIFTS NORTHEAST INTO OKLAHOMA. THE
NOSE OF THE JET ALONG WITH LOW LEVEL MOISTURE CONVERGENCE AND
MLCAPE/MUCAPES AROUND 1500 J/KG HAS INITIATED THUNDERSTORMS IN
EASTERN KANSAS AND WEST CENTRAL MISSOURI. THE WARM FRONT WHICH MADE
IT AS FAR NORTH AS CASS COUNTY WAS SHIFTING SOUTH WITH THIS TREND TO
CONTINUE AS THUNDERSTORMS WILL ADD SOME MOMENTUM TO THE FRONT. AS PER
THE MODEL GRIDS...THE TIGHT BAROCLINIC ZONE AND MODERATE ELEVATED
INSTABILITY WILL GRADUALLY SHIFT SOUTHEAST THIS EVENING...ENDING THE
SEVERE WEATHER THREAT BY LATE EVENING. THE PRIMARY SEVERE WEATHER
THREAT IS LARGE HAIL. FOR THE HEAVY RAIN AND FLOODING THREAT...SEE
HYDROLOGY SECTION BELOW.
OTHERWISE...SURFACE TEMPERATURES HAVE FALLEN INTO THE 30S NORTH OF
THE FRONTAL BOUNDARY WITH THE CONCERN SHIFTING TO THE POTENTIAL FOR
WINTER WEATHER. MODELS HAVE HAD VARIOUS SOLUTIONS ON THE STRENGTH OF
THE DEFORMATION ZONE AS IT CROSSES INTO MISSOURI. PREFER THE LATEST
WEAKER SOLUTION OF THE RUC...LIMITING THE PRECIPITATION FOR
NORTHWESTERN MISSOURI. FROM WEST CENTRAL MISSOURI TO NORTH CENTRAL
MISSOURI...IT WILL BE A RACE BETWEEN THE FAST MOVEMENT OF THE SYSTEM
AND THE FAST LOW AND MID LEVEL COOLING. BASED ON LATEST SHORT TERM
GUIDANCE...BELIEVE SNOW AMOUNTS WILL GENERALLY BE AROUND ONE INCH
WITH ISOLATED HIGHER AMOUNTS. WILL WATCH LATEST TRENDS THROUGH THE
EVENING.
ANY SNOW WILL QUICKLY SHIFT OUT OF CENTRAL MISSOURI EARLY MONDAY.
COOLER AND DRIER AIR WILL ADVECT SOUTHEAST INTO THE CWA LATE TONIGHT
AND MONDAY.
.HYDROLOGY...
FLOOD WATCH CONTINUES FOR TONIGHT FOR SNOW LIQUID EQUIVALENT STILL
ON THE GROUND...AND EXPECTED QPF. HEADWATER GUIDANCE INDICATES ONLY
0.5 AND 1.5 INCHES OF LIQUID EQUIVALENT NECESSARY TO PRODUCE RIVER
FLOODING FOR THE TYPICAL SUSPECTS. BASINS IN THE SRN CWA...WHILE NOT
HAVING A GREAT SNOW PACK...HAVE THE LOWEST GUIDANCE VALUES. WHILE
AREAS ALONG AND NORTH OF THE MISSOURI RIVER HAVE SUBSTANTIAL LIQUID
EQUIVALENT READY TO BE RELEASED WITH ANY SUBSTANTIAL RAINFALL. IF
THUNDERSTORMS HAPPEN TRAIN OVER THIS AREA JUST NORTH OF THE MISSOURI
RIVER WHERE 6 TO 8 INCHES OF SNOW FELL JUST DAYS AGO...MORE
SIGNIFICANT FLOODING MAY VERY WELL BE POSSIBLE.
DB
MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)
THERE IS STILL QUITE A SPREAD ON THE SYSTEM FOR FRIDAY AND EARLY
SATURDAY. ECMWF HAS HAD SIGNIFICANT TROUBLE WITH CONTINUITY.
HOWEVER...THE LATEST ECMWF IS CONSISTENT WITH THE GFS WITH THE
POTENTIAL FOR ANOTHER WINTER EVENT BY LATE FRIDAY NIGHT.
DB
&&
.AVIATION...
FOR THE 18Z TAFS...VLIFR CONDITIONS WILL PREVAIL AT THE KC TERMINALS THROUGH
AT LEAST 22Z AS THE WARM FRONT ABOUT 75 MILES SOUTH OF KC HAS BECOME
NEARLY STATIONARY. THE BOUNDARY WILL BEGIN TO SAG SOUTH LATE THIS
AFTERNOON WITH SURFACE WINDS BACKING AND INCREASING...AIDING IN THE
MIXING OF THE BOUNDARY LAYER. THIS SHOULD CAUSE A SLOW INCREASE IN
VISIBILITIES. AT AROUND 00Z...THE UPPER LEVEL STORM SYSTEM APPROACHES
WITH THE DEVELOPMENT OF EXTENSIVE RAIN AND A FEW THUNDERSTORMS. THE
SEVERE THREAT IS EXPECTED TO GENERALLY STAY SOUTH OF THE KC TERMINALS.
COLDER AND SLIGHTLY DRIER AIR WILL ADVECT SOUTH EARLY THIS EVENING
WITH VISIBILITIES AND CEILINGS SHOWING SLIGHT IMPROVEMENT. AS COLDER
AIR SURGES SOUTH...A QUICK TRANSITION TO SNOW WILL OCCUR WITH LIGHT
ACCUMULATIONS POSSIBLE...AROUND AN INCH OR LESS. CANNOT RULE OUT A BRIEF
PERIOD...LESS THAN ONE HOUR...OF SLEET. BY 12Z...THE SNOW WILL END
WITH RAPID GRADUAL IMPROVEMENT OF CEILINGS AND VISIBILITIES.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH LATE TONIGHT FOR MOZ013>017-020>025-028>033-
037>040-043>046-053-054.
DENSE FOG ADVISORY UNTIL 7 PM CST THIS EVENING FOR MOZ028>030-
037-038.
KS...FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ025-057-060-103>105.
DENSE FOG ADVISORY UNTIL 7 PM CST THIS EVENING FOR KSZ103>105.
&&Hazardous weather outlook, Feb 27, 1:07 PM CST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 107 PM CST SUN FEB 27 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 107 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... DENSE FOG. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. AREAS OF DENSE FOG WILL PERSIST ACROSS EASTERN KANSAS AND WESTERN MISSOURI THROUGH MUCH OF THE AFTERNOON...INCLUDING THE GREATER KANSAS CITY AREA SOUTHWARD TOWARD PAOLA AND PLEASANTON. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED. DESPITE THE COLD AIR IN PLACE AT THE SURFACE...A MOIST AND UNSTABLE AIRMASS ALOFT WILL OVERSPREAD THE REGION THIS AFTERNOON...NORTH OF A STRONG WARM FRONT LOCATED FROM NEAR WICHITA KANSAS TO BUTLER AND SEDALIA MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THE MIDDLE OF THE AFTERNOON IN CENTRAL AND SOUTHEAST KANSAS AND SPREAD RAPIDLY INTO MUCH OF THE FORECAST AREA BY LATE THIS AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE...PRIMARILY ALONG AND SOUTH OF A LINE FROM KANSAS CITY TO MACON...WITH LARGE HAIL THE EXPECTED THREAT. IN ADDITION...DAMAGING WINDS ARE POSSIBLE NEAR THE WARM FRONT FROM BUTLER TO SEDALIA. THE GREATEST THREAT OF SEVERE WEATHER WILL BE BETWEEN 3 AND 9 PM. THE COMBINATION OF HEAVY RAIN AND SNOWMELT COULD LEAD TO SIGNIFICANT RIVER FLOODING THE NEXT SEVERAL DAYS. THE GREATEST THREAT FOR FLOODING IS SOUTH OF A LINE FROM ST JOSEPH TO KIRKSVILLE. LATER TONIGHT...AS COLDER AIR MOVES IN BEHIND THE STORM SYSTEM...ANY LINGERING PRECIPITATION WILL CHANGE TO SLEET AND THEN SNOW. THE INTENSITY OF THE STORM AND HOW FAST TEMPERATURES FALL IS STILL UNCERTAIN. HOWEVER...AT THIS TIME...SNOW ACCUMULATIONS ARE EXPECTED TO BE LESS THAN TWO INCHES WITH THE HEAVIEST AMOUNTS NORTHWEST OF A LINE FROM ST JOSEPH TO PRINCETON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A BRIEF PERIOD OF LIGHT SNOW IS POSSIBLE IN CENTRAL MISSOURI BETWEEN 6 AND 9 AM. LITTLE IF ANY ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF INTERSTATE 70 THIS AFTERNOON AND EVENING. DB
In the hours before
Local storm report, Feb 27, 4:36 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
436 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL LONE JACK 38.87N 94.17W
02/27/2011 M0.75 INCH JACKSON MO TRAINED SPOTTER
&&
GAMISLocal storm report, Feb 27, 4:40 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
440 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 NNE PITTSVILLE 38.87N 93.98W
02/27/2011 M1.00 INCH JOHNSON MO TRAINED SPOTTER
&&
GAMISLocal storm report, Feb 27, 4:45 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL PLEASANT HILL 38.80N 94.27W
02/27/2011 M1.00 INCH CASS MO OFFICIAL NWS OBS
&&
GAMISSpecial weather statement, Feb 27, 4:54 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
454 PM CST SUN FEB 27 2011
MOZ030-031-037>039-043>045-272345-
CARROLL MO-CASS MO-JACKSON MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-RAY
MO-SALINE MO-
454 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SALINE AND
NORTHWESTERN PETTIS COUNTIES IN CENTRAL MISSOURI...AND SOUTHWESTERN
CARROLL COUNTY IN NORTH CENTRAL MISSOURI...AND SOUTHERN RAY...
LAFAYETTE...EASTERN JACKSON...JOHNSON AND EASTERN CASS COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 545 PM CST...
AT 451 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE TAPAWINGO TO
LONE JACK TO HARRISONVILLE...AND MOVING EAST AT 65 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH EXTREMELY HEAVY RAIN WHICH
MAY CAUSE LOCALIZED FLOODING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GARDEN CITY...GRAIN VALLEY...BUCKNER...OAK GROVE...ODESSA...
HOLDEN...RICHMOND...LEXINGTON...HIGGINSVILLE...WARRENSBURG...
CONCORDIA...KNOB NOSTER...CARROLLTON...SWEET SPRINGS...SIBLEY...
LEVASY...KINGSVILLE...ORRICK...WELLINGTON AND HENRIETTA.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 14 AND 69.
I-470 BETWEEN MILE MARKERS 11 AND 16.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3849 9440 3882 9432 3914 9443 3943 9348
3911 9333 3878 9341
TIME...MOT...LOC 2254Z 249DEG 57KT 3910 9426 3887 9417
3862 9424
CDBLocal storm report, Feb 27, 5:03 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL CONCORDIA 38.99N 93.57W
02/27/2011 M0.88 INCH LAFAYETTE MO CO-OP OBSERVER
&&
GAMISSpecial weather statement, Feb 27, 5:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CST SUN FEB 27 2011
MOZ032-039-040-272345-
CHARITON MO-HOWARD MO-SALINE MO-
521 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARITON...SALINE
AND NORTHWESTERN HOWARD COUNTIES UNTIL 545 PM CST...
AT 516 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARSHALL...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SLATER...GLASGOW...SALISBURY...KEYTESVILLE...ARMSTRONG...GILLIAM
AND DALTON.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3903 9319 3915 9335 3957 9281 3935 9271
3933 9271 3932 9270 3925 9267
TIME...MOT...LOC 2321Z 225DEG 48KT 3916 9318
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:15 PM CST | Dense Fog Advisory | EAX | Bates, Caldwell, Carroll, Cass, Chariton, Clay and 15 more | 20 hr |
| Feb 27, 10:08 AM CST | Flood Watch | EAX | Adair, Bates, Buchanan, Caldwell, Carroll, Cass and 21 more | 13 hr |
| Feb 27, 3:12 PM CST | River Flood Warning | EAX | Cooper | 28 hr |
| Feb 27, 3:51 PM CST | Severe Thunderstorm Warning | EAX | Cass | 39 min |
| Feb 27, 4:20 PM CST | Areal Flood Advisory | EAX | Bates, Cass, Clay, Jackson, Platte | 7 hr |
| Feb 27, 4:21 PM CST | Special Weather Statement | EAX | Johnson | 39 min |
| Feb 27, 4:43 PM CST | Areal Flood Advisory | EAX | Caldwell, Carroll, Daviess, Jackson, Johnson, Lafayette and 5 more | 6 hr |
| Feb 27, 4:50 PM CST | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis, Saline | 25 min |
| Feb 27, 4:54 PM CST | Special Weather Statement | EAX | Cass, Jackson, Johnson, Lafayette | 51 min |
| Feb 27, 5:07 PM CST | Areal Flood Advisory | EAX | Chariton, Cooper, Howard, Linn, Macon, Randolph and 1 more | 6 hr |
| Feb 27, 5:37 PM CST | Special Weather Statement | EAX | Randolph | 23 min |
| Feb 27, 5:40 PM CST | Special Weather Statement | EAX | Randolph | 50 min |
| Feb 27, 5:43 PM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 45 hr |
| Feb 27, 5:43 PM CST | River Flood Warning | EAX | Johnson, Pettis | 39 hr |
| Feb 27, 5:43 PM CST | River Flood Warning | EAX | Bates, Cass, Henry | 45 hr |
| Feb 27, 5:57 PM CST | Severe Thunderstorm Warning | EAX | Randolph | 18 min |
| Feb 27, 3:26 PM CST | Severe Thunderstorm Warning | EAX | Linn, Miami | 34 min |
Nearby
Special Weather Statements in Missouri, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.